MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOID POLYAXIAL LOCKING SCREW - L34

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOID POLYAXIAL LOCKING SCREW - L34
Catalog Number 04.01.0162
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Preliminary investigation performed ba r&d product manager: the picture confirms that the screw was not fully seated in the baseplate hole and that the prongs were protruding off the screw seat.In addition the deformation of the prongs and the removal of the inner screw are confirmed.The hole appears to be slightly off centre considering screw seat.Clinical evaluation performed by medical affairs director: an intraoperative problem was reported after rsa.From the description of the event, no clinical origin can be discerned.It is very likely that no clinical consequence should be expected either.Batch review performed on 09-may-2018.Lot 165153: (b)(4) items manufactured and released on 15-december-2016.Expiration date: 2021-11-03.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
During the glenoid polyaxial locking screw insertion some prongs of the outer screw were bent.The outer screw remained stuck in the baseplate and it could not be removed, the surgeon removed all screw prongs, using pliers, and complete the surgery successfully.

Brand Name
REVERSE SHOULDER SYSTEM GLENOID POLYAXIAL LOCKING SCREW - L34
Common Device Name
POLYAXIAL LOCKING SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7506729
Report Number3005180920-2018-00316
Device Sequence Number13896965
Product Code PHX
UDI-Device Identifier07630040706490
UDI-Public07630040706490
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2021
Device Catalogue Number04.01.0162
Device Lot Number165153
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2018
Initial Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;